Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 11, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Apr 12, 2012, 12:01 PM PDT. It took effect at Apr 13, 2012, 12:00 PM PDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 12:01 PM PDT (19:01 UTC)
- In effect from
- Apr 13, 2012, 12:00 PM PDT
- Expired
- Apr 14, 2012, 8:41 PM PDT
- In force
- 33 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
766 WHUS76 KSGX 121901 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1201 PM PDT THU APR 12 2012 ...INCREASING WINDS AND SEAS FRIDAY THROUGH SATURDAY... .A LATE SEASON WINTER STORM WILL MOVE THROUGH SOUTHERN CALIFORNIA FRIDAY AND SATURDAY WITH INCREASING WIND AND BUILDING SEAS OVER THE COASTAL WATERS. WINDS IN EXCESS OF 25 KNOTS ARE POSSIBLE...ALONG WITH COMBINED SEAS OF AROUND TEN FEET. THE STORM WILL MOVE EAST OF THE REGION ON SATURDAY NIGHT...ALLOWING WIND AND SEA TO GRADUALLY SUBSIDE. THE SHORT PERIOD OF THE WESTERLY SWELL WILL MAKE SEAS DIFFICULT TO NAVIGATE SAFELY IN A SMALL CRAFT. PZZ750-775-130415- /O.NEW.KSGX.SC.Y.0011.120413T2200Z-120415T0400Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1201 PM PDT THU APR 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 9 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM FRIDAY TO 9 PM PDT SATURDAY. * WINDS...SOUTHWEST 15 TO 25 MPH LATE FRIDAY AFTERNOON...BECOMING WEST 20 TO 30 MPH WITH HIGHER GUSTS POSSIBLE FRIDAY NIGHT THROUGH SATURDAY. WINDS WILL GRADUALLY SUBSIDE SATURDAY NIGHT. * SEAS...BUILDING TO AROUND TEN FEET LATE FRIDAY NIGHT AND CONTINUING THROUGH SATURDAY...THEN SUBSIDING LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JAD HTTP://WWW.WEATHER.GOV/SANDIEGO
9 follow-up statements
271 WHUS76 KSGX 130352 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 852 PM PDT THU APR 12 2012 ...INCREASING WINDS AND SEAS FRIDAY THROUGH SATURDAY... .A LATE SEASON WINTER STORM WILL MOVE THROUGH SOUTHERN CALIFORNIA FRIDAY AND SATURDAY WITH INCREASING WIND AND BUILDING SEAS OVER THE COASTAL WATERS. WINDS IN EXCESS OF 25 KNOTS ARE POSSIBLE... ALONG WITH COMBINED SEAS AROUND TEN FEET. THE STORM WILL MOVE EAST OF THE REGION SATURDAY NIGHT...ALLOWING WIND AND SEAS TO GRADUALLY SUBSIDE. THE SHORT PERIOD OF THE WESTERLY SWELL WILL MAKE SEAS DIFFICULT TO NAVIGATE SAFELY FOR SMALL CRAFT. PZZ750-775-131200- /O.CON.KSGX.SC.Y.0011.120413T2200Z-120415T0400Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 852 PM PDT THU APR 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO 9 PM PDT SATURDAY... * WINDS...SOUTHWEST 15 TO 25 MPH LATE FRIDAY AFTERNOON... BECOMING WEST 20 TO 30 MPH WITH HIGHER GUSTS POSSIBLE FRIDAY NIGHT THROUGH SATURDAY. WINDS WILL GRADUALLY SUBSIDE SATURDAY NIGHT. * SEAS...BUILDING TO AROUND TEN FEET LATE FRIDAY NIGHT AND CONTINUING THROUGH SATURDAY...THEN SUBSIDING LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TS HTTP://WWW.WEATHER.GOV/SANDIEGO
676 WHUS76 KSGX 130906 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 206 AM PDT FRI APR 13 2012 ...INCREASING WINDS AND SEAS FRIDAY THROUGH SATURDAY... .A LATE SEASON WINTER STORM WILL MOVE THROUGH THE SOUTHERN CALIFORNIA COASTAL WATERS TODAY THROUGH SATURDAY WITH INCREASING WIND AND BUILDING SEAS. WIND GUSTS IN EXCESS OF 25 KNOTS ARE EXPECTED...ALONG WITH COMBINED SEAS AROUND TEN FEET. THE WINDS WILL PEAK SATURDAY MORNING THEN WEAKEN SATURDAY NIGHT AS THE STORM MOVES EAST...ALLOWING SEAS TO GRADUALLY SUBSIDE. THE WINDS AND SHORT PERIOD WESTERLY SWELL WILL PRODUCE STEEP WAVES AND ROUGH SEAS...MAKING IT DIFFICULT FOR SMALL CRAFT TO NAVIGATE SAFELY. PZZ750-775-131630- /O.EXT.KSGX.SC.Y.0011.120413T1900Z-120415T0400Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 206 AM PDT FRI APR 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 PM PDT SATURDAY... * WINDS...SOUTHWEST 15 TO 25 MPH FRIDAY AFTERNOON... BECOMING WEST 20 TO 30 MPH WITH HIGHER GUSTS POSSIBLE LATE FRIDAY NIGHT THROUGH SATURDAY. WINDS WILL GRADUALLY SUBSIDE SATURDAY NIGHT. * SEAS...BUILDING TO AROUND TEN FEET LATE FRIDAY NIGHT AND CONTINUING THROUGH SATURDAY...THEN SUBSIDING LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
077 WHUS76 KSGX 130909 CCA MWWSGX URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN DIEGO CA 208 AM PDT FRI APR 13 2012 ...INCREASING WINDS AND SEAS TODAY THROUGH SATURDAY... .A LATE SEASON WINTER STORM WILL MOVE THROUGH THE SOUTHERN CALIFORNIA COASTAL WATERS TODAY THROUGH SATURDAY WITH INCREASING WIND AND BUILDING SEAS. WIND GUSTS IN EXCESS OF 25 KNOTS ARE EXPECTED...ALONG WITH COMBINED SEAS AROUND TEN FEET. THE WINDS WILL PEAK SATURDAY MORNING THEN WEAKEN SATURDAY NIGHT AS THE STORM MOVES EAST...ALLOWING SEAS TO GRADUALLY SUBSIDE. THE WINDS AND SHORT PERIOD WESTERLY SWELL WILL PRODUCE STEEP WAVES AND ROUGH SEAS...MAKING IT DIFFICULT FOR SMALL CRAFT TO NAVIGATE SAFELY. PZZ750-775-131645- /O.EXT.KSGX.SC.Y.0011.120413T1900Z-120415T0400Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 208 AM PDT FRI APR 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 PM PDT SATURDAY... * WINDS...SOUTHWEST 15 TO 25 MPH FRIDAY AFTERNOON... BECOMING WEST 20 TO 30 MPH WITH HIGHER GUSTS POSSIBLE LATE FRIDAY NIGHT THROUGH SATURDAY. WINDS WILL GRADUALLY SUBSIDE SATURDAY NIGHT. * SEAS...BUILDING TO AROUND TEN FEET LATE FRIDAY NIGHT AND CONTINUING THROUGH SATURDAY...THEN SUBSIDING LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
446 WHUS76 KSGX 131625 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 925 AM PDT FRI APR 13 2012 ...INCREASING WINDS AND SEAS TODAY THROUGH SATURDAY... .A LATE SEASON WINTER STORM WILL MOVE THROUGH THE SOUTHERN CALIFORNIA COASTAL WATERS TODAY THROUGH SATURDAY WITH INCREASING WIND AND BUILDING SEAS. WIND GUSTS IN EXCESS OF 25 KNOTS ARE EXPECTED...ALONG WITH COMBINED SEAS AROUND TEN FEET. THE WINDS WILL PEAK SATURDAY MORNING THEN WEAKEN SATURDAY NIGHT AS THE STORM MOVES EAST...ALLOWING SEAS TO GRADUALLY SUBSIDE. THE WINDS AND SHORT PERIOD WESTERLY SWELL WILL PRODUCE STEEP WAVES AND ROUGH SEAS...MAKING IT DIFFICULT FOR SMALL CRAFT TO NAVIGATE SAFELY. PZZ750-775-140100- /O.CON.KSGX.SC.Y.0011.120413T1900Z-120415T0400Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 925 AM PDT FRI APR 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY... * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH... BECOMING WEST 20 TO 30 MPH WITH HIGHER GUSTS POSSIBLE LATE TONIGHT THROUGH SATURDAY. WINDS WILL GRADUALLY SUBSIDE SATURDAY NIGHT. * SEAS...BUILDING TO AROUND TEN FEET LATE FRIDAY NIGHT AND CONTINUING THROUGH SATURDAY...THEN SUBSIDING LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
346 WHUS76 KSGX 140047 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 547 PM PDT FRI APR 13 2012 ...STRONG GUSTY WINDS AND HAZARDOUS SEAS THROUGH SATURDAY... .A LATE SEASON WINTER STORM WILL EXIT THE SOUTHERN CALIFORNIA COASTAL WATERS THIS EVENING. WIND GUSTS IN EXCESS OF 25 KNOTS ARE EXPECTED TO CONTINUE THROUGH SATURDAY...ALONG WITH COMBINED SEAS AROUND TEN FEET. THE WINDS WILL PEAK SATURDAY MORNING THEN WEAKEN SATURDAY NIGHT AS THE STORM MOVES EAST...ALLOWING SEAS TO GRADUALLY SUBSIDE. THE WINDS AND SHORT PERIOD WESTERLY SWELL WILL PRODUCE STEEP WAVES AND ROUGH SEAS...MAKING IT DIFFICULT FOR SMALL CRAFT TO NAVIGATE SAFELY. PZZ750-775-140900- /O.CON.KSGX.SC.Y.0011.000000T0000Z-120415T0400Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 547 PM PDT FRI APR 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY... * WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 35 KT POSSIBLE TONIGHT THROUGH SATURDAY. WINDS WILL GRADUALLY SUBSIDE SATURDAY NIGHT. * SEAS...BUILDING TO AROUND TEN FEET LATE TONIGHT AND CONTINUING THROUGH SATURDAY...THEN SUBSIDING LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TS HTTP://WWW.WEATHER.GOV/SANDIEGO
291 WHUS76 KSGX 140826 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 126 AM PDT SAT APR 14 2012 ...STRONG GUSTY WINDS AND HAZARDOUS SEAS THROUGH TODAY... .WIND GUSTS IN EXCESS OF 25 KNOTS ARE EXPECTED TO CONTINUE THROUGH MOST OF TODAY BEHIND THE DEPARTING COLD FRONT. THE STRONG WINDS WILL ALSO CONTINUE TO GENERATE STEEP SHORT-PERIOD WAVES. THE COMBINATION OF STRONG WINDS AND STEEP SEAS WILL CONTINUE TO BRING HAZARDOUS AND ROUGH SEA CONDITIONS TO THE COASTAL WATERS. THE WINDS WILL PEAK THIS MORNING THEN WEAKEN TONIGHT...ALLOWING SEAS TO GRADUALLY SUBSIDE. PZZ750-775-141630- /O.CON.KSGX.SC.Y.0011.000000T0000Z-120415T0400Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 126 AM PDT SAT APR 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...WEST 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH EARLY THIS EVENING. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT. * WAVES...STEEP WIND WAVES OF 6 TO 9 FEET AND COMBINED SEAS OF 9 TO 12 FEET CONTINUING THROUGH EARLY THIS EVENING...THEN SUBSIDING LATE TONIGHT THROUGH SUNDAY MORNING. * IMPACTS...THE STRONG WINDS AND LARGE COMBINED SEAS WILL MAKE FOR ROUGH SEA CONDITIONS. THE STRONG WINDS WILL ALSO GENERATE STEEP WAVES THAT HAVE THE POTENTIAL TO CAPSIZE SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRISON HTTP://WWW.WEATHER.GOV/SANDIEGO
569 WHUS76 KSGX 141529 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 829 AM PDT SAT APR 14 2012 ...STRONG GUSTY WINDS AND HAZARDOUS SEAS THROUGH TODAY... .WIND GUSTS IN EXCESS OF 25 KNOTS ARE EXPECTED TO CONTINUE THROUGH MOST OF TODAY BEHIND THE DEPARTING COLD FRONT. THE STRONG WINDS WILL ALSO CONTINUE TO GENERATE STEEP SHORT-PERIOD WAVES. THE COMBINATION OF STRONG WINDS AND STEEP SEAS WILL CONTINUE TO BRING HAZARDOUS AND ROUGH SEA CONDITIONS TO THE COASTAL WATERS. THE WINDS WILL PEAK THIS MORNING THEN WEAKEN TONIGHT...ALLOWING SEAS TO GRADUALLY SUBSIDE. PZZ750-775-142330- /O.CON.KSGX.SC.Y.0011.000000T0000Z-120415T0400Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 829 AM PDT SAT APR 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...WEST 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH EARLY THIS EVENING. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT. * WAVES...STEEP WIND WAVES OF 6 TO 9 FEET AND COMBINED SEAS OF 9 TO 12 FEET CONTINUING THROUGH EARLY THIS EVENING...THEN SUBSIDING LATE TONIGHT THROUGH SUNDAY MORNING. * IMPACTS...THE STRONG WINDS AND LARGE COMBINED SEAS WILL MAKE FOR ROUGH SEA CONDITIONS. THE STRONG WINDS WILL ALSO GENERATE STEEP WAVES THAT HAVE THE POTENTIAL TO CAPSIZE SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
942 WHUS76 KSGX 150006 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 506 PM PDT SAT APR 14 2012 PZZ750-775-150400- /O.CON.KSGX.SC.Y.0011.000000T0000Z-120415T0400Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 506 PM PDT SAT APR 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...WEST 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH EARLY THIS EVENING. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT. * WAVES...COMBINED SEAS OF 9 TO 12 FEET CONTINUING THROUGH EARLY THIS EVENING...THEN SUBSIDING LATE TONIGHT THROUGH SUNDAY MORNING. * IMPACTS...THE STRONG WINDS AND LARGE COMBINED SEAS WILL MAKE FOR ROUGH SEA CONDITIONS. THE STRONG WINDS WILL ALSO GENERATE STEEP WAVES THAT HAVE THE POTENTIAL TO CAPSIZE SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
688 WHUS76 KSGX 150341 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 841 PM PDT SAT APR 14 2012 PZZ750-775-150445- /O.CAN.KSGX.SC.Y.0011.000000T0000Z-120415T0400Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 841 PM PDT SAT APR 14 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 10:00 AM PDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 12, 10:00 AM PDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 AM PDT THU APR 12 2012
.SYNOPSIS...
A STRONG COLD PACIFIC STORM WILL APPROACH SOUTHWEST CALIFORNIA TONIGHT
AND MOVE THROUGH ON FRIDAY. WIDESPREAD PRECIPITATION WILL OCCUR AHEAD
OF THE STORM ON FRIDAY AND TAPER TO SHOWERS FRIDAY NIGHT...LINGERING
INTO SATURDAY MORNING. DRY WEATHER AND A WARMING TREND WILL DEVELOP
SUNDAY INTO NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
TODAY...DRY PARTLY CLOUDY CONDITIONS THIS MORNING IN THE WAKE
OF THE SECONDARY DISTURBANCE WHICH BROUGHT SHOWERS OVERNIGHT.
UNSEASONABLY COLD PACIFIC TROUGH IS MOVING INTO THE NORTH COAST
OF CALIFORNIA WITH A SOLID CORE OF COLD AIR AND JET SUPPORT
ON THE BACKSIDE...WHICH WILL ALLOW IT TO DROP SOUTHWARD OVER THE
NEXT 24 HOURS. THIS WILL BE A STRONGER STORM THAN YESTERDAY WITH
MUCH LOWER SNOW LEVELS AND HEAVIER WIDESPREAD PRECIPITATION...IN
ADDITION TO STRONG DESERT AND MOUNTAIN WINDS.
WE HAVE UPDATED THE FORECAST FOR SOME KEY AREAS...INCLUDING UPGRADING
TO A WINTER STORM WARNING FOR THE SAN BERNARDINO AND RIVERSIDE MOUNTAINS
ABOVE 4000 FEET. MODEL GUIDANCE CONTINUES TO SUPPORT SNOW LEVEL AROUND
4500 TO 5000 FEET IN THIS REGION ON FRIDAY AND CRASHING TO 3500 FEET
FRIDAY EVENING AS WET BULB ZERO DESCENDS TO 4000 FEET...AND -9C 700 MB
AIR MASS CROSSES THE REGION. AIR MASS FRIDAY NIGHT REACH -12C AT 700 MB...
-2C AT 850 MB AND -30C AT 500 MB WITH MUCH SHALLOWER MOISTURE FOR SNOW
SHOWERS IN THIS REGION.
FOR THE SAN DIEGO MOUNTAINS...WE HAVE ISSUED A WINTER STORM WATCH FOR
SIMILAR POTENTIAL AND POSSIBLY STRONGER MOUNTAIN WINDS. IN THIS REGION
SNOW LEVELS NEAR 5500 FEET ON FRIDAY WILL CRASH TO 4500 FEET FRIDAY
AFTERNOON WITH THE ONSET OF THE HEAVIER PRECIPITATION...DOWN TO 4000
FEET FRIDAY EVENING AND AS LOW AS 3500 FEET FRIDAY NIGHT AND SATURDAY
MORNING AS THE AIR MASS IS ONLY SLIGHTLY WARMER AND DISPLACED JUST SOUTH
OF THE COLD CORE. THIS TRACK ALSO ENHANCES WIND SPEEDS IN THE SAN DIEGO
MOUNTAINS AND I-8 CORRIDOR FRIDAY NIGHT AND SATURDAY MORNING. NORTHWEST
FLOW OVER THE OCEAN NEARSHORES AND BACKING TO WESTERLY OVER THE SAN DIEGO
MOUNTAINS IN THE POSTFRONTAL AIR MASS FRIDAY EVENING AND OVERNIGHT INTO
SATURDAY MORNING WILL BE IDEAL FOR HEAVY SNOW SQUALL AND MOST PERSISTENT
UPSLOPE FORCED INSTABILITY RELEASE ALONG THE WEST SLOPES.
WIND POTENTIAL IS MODERATELY HIGH WITH 55 KNOTS AT 700 MB FRIDAY AFTERNOON
AND EVENING. THE ONSHORE GRADIENT REMAINS TIGHT FRIDAY NIGHT EVEN FOR
THE HIGH DESERTS. THE 850 MB FLOW REMAINS 35 TO 40 KNOTS OVER SAN DIEGO
COUNTY FRIDAY NIGHT AND SATURDAY MORNING. ACROSS THE COACHELLA VALLEY THE
NORTHWEST TRAJECTORY WILL ENHANCE WINDS FRIDAY NIGHT THROUGH SATURDAY
AND LASTING LONGEST. IN ADDITION...THE POTENTIAL FOR BREAKING WAVES INTO
THE HIGH DESERTS ON FRIDAY AND FRIDAY AFTERNOON AND EVENING FOR THE
COACHELLA VALLEY IS THERE...THOUGH THE STABLE LAYER IS ELEVATED AROUND 10KFT
WHICH KEEPS IT JUST OVER MOST PEAKS WHICH SHOULD PREVENT EXTREME CONDITIONS.
MANY LOCATIONS IN THE RIDGES OF SAN DIEGO COUNTY AND NORTH INTO LUCERNE VALLEY
HAVE 65 TO 70 MPH POTENTIAL. IN DESERT POPULATED AREAS 45 TO 55 MPH WITH
FRONTAL PASSAGE FRIDAY LATE AFTERNOON AND FRIDAY EVENING.
CLEARING ACROSS THE NORTH AND DESERTS WILL OCCUR ON SATURDAY MORNING.
SCT SHOWERS WILL LINGER THE LONGEST IN SAN DIEGO COUNTY WITH MOST
OF IT ENDING BY EARLY AFTERNOON IN THE MOUNTAINS.
FOR SATURDAY NIGHT THROUGH AT LEAST TUESDAY...HIGH PRESSURE RIDGE
BUILDING OVER THE WEST COAST AND MOVING SLOWLY EAST WILL BRING CLEAR
SKIES AND WEAK TO MODERATE NORTH TO OFFSHORE FLOW ACROSS SOUTHWEST
CALIFORNIA. COLD MORNING LOWS ON SUNDAY COULD BRING INLAND VALLEY
TEMPERATURES NEAR 32 FOR TYPICAL COLDER AREAS.
SIGNIFICANT WARM UP FOR TUESDAY THROUGH THURSDAY WITH 850 MB TEMPERATURES
BACK UP TO 16 TO 20C ACROSS THE FORECAST AREA STARTING WEDNESDAY.
FOR SECOND HALF OF NEXT WEEK EXPECT A GRADUAL RETURN OF MARINE LAYER AND
INCREASING HIGH CLOUDS AS SOUTHWEST FLOW ALOFT DEVELOPS DUE TO
EASTWARD SHIFT OF HIGH PRESSURE RIDGE.
&&
.HYDROLOGY...
RAINFALL FORECAST AMOUNTS WITH THE FRIDAY/SATURDAY STORM...
ORANGE COUNTY COASTAL AREAS......0.30 TO 0.70 INCHES
SANTA ANA MTNS/FOOTHILLS.........0.50 TO 1.50 INCHES
INLAND EMPIRE....................0.25 TO 0.50 INCHES
TEMECULA VALLEY..................0.50 TO 0.75 INCHES
SAN BERNARDINO MOUNTAINS....
COASTAL SLOPES........1.00 TO 1.50 INCHES
DESERT FOOTHILL.......0.25 TO 0.75 INCHES
DESERT AREAS..........0.25 OR LESS INCHES
APPLE/LUCERNE VALLEYS............0.15 TO 0.33 INCHES
RIVERSIDE COUNTY MOUNTAINS...
WEST SLOPES...........0.75 TO 1.50 INCHES
DESERT SLOPES.........0.33 TO 0.75 INCHES
COACHELLA VALLEY.................0.05 TO 0.20 INCHES
SAN DIEGO COUNTY COASTAL AREAS...0.40 TO 0.70 INCHES
SAN DIEGO COUNTY INLAND VALLEYS..0.75 TO 1.00 INCHES
SAN DIEGO COUNTY MOUNTAINS...
COASTAL SLOPES.........1.00 TO 2.00 INCHES
DESERT SLOPES..........0.50 TO 0.75 INCHES
SAN DIEGO COUNTY DESERTS.........0.10 TO 0.25 INCHES
SNOWFALL AMOUNTS WITH THE FRIDAY/SATURDAY STORM...
3500 TO 4500 FEET....1 TO 4 INCHES
4500 TO 6000 FEET....4 TO 8 INCHES
6000 TO 7500 FEET....8 TO 14 INCHES
7500 TO 9000 FEET....LOCALLY UP TO 18 INCHES
EXPECT CREEKS AND NORMALLY DRY WASHES TO BE RUNNING FROM FRIDAY
EVENING THROUGH EARLY NEXT WEEK DUE TO RUNOFF AND THEN SNOW
MELT. LOCAL URBAN STREET FLOODING WITH HEAVY RAIN FRIDAY AND INTO
FRIDAY EVENING.
&&
.AVIATION...
121700Z...COAST/VALLEYS...MOSTLY VFR WITH UNRESTRICTED VIS AND
SCT-BKN CU WITH BASES 2500-4500 FT TODAY...BCMG BKN-OVC 2K-3.5K FT
AFTER 06Z WITH AREAS OF 3-5SM VIS IN R-/BR DEVELOPING AFTER 09Z
VCNTY KSNA/KONT. MVFR CIGS/VIS SHOULD TRANSITION TO IFR FRI MORNING
AND SPREAD SOUTH THROUGH THE DAY ON FRI...REACHING KSAN BY
AFTERNOON.
MTNS...AREAS OF BKN-OVC CU/BR ALONG THE COASTAL SLOPES THIS MORNING
SHOULD MIX OUT AFTER 19Z...BCMG SCT TO LCLLY BKN FOR THE REMAINDER
OF THE DAY WITH SCT-BKN HIGHER CIGS AOA 20K FT. LOWER CLOUDS WILL
REDEVELOP AND OBSCURE THE COASTAL SLOPES 06Z-12Z TONIGHT WITH PCPN
DEVELOPING IN SAN BERNARDINO AND ORANGE COUNTIES BY 09Z. PCPN SHOULD
DEVELOP SOUTH INTO SAN DIEGO COUNTY THROUGH THE DAY. 30-35KT GUSTY
W-SW WINDS WILL DEVELOP AFTER 06Z OVER THE RIDGES WITH ASSOCIATED
MODERATE UDDFS.
DESERTS...VFR WITH UNRESTRICTED VIS AND SCT-BKN CIGS AOA FL200.
&&
.MARINE...
ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH THE COASTAL WATERS ON
FRIDAY. WINDS AHEAD OF THE FRONT WILL STRENGTHEN TO 20-25 KT...AND
THEN WELL BEHIND THE FRONT FRI NIGHT...25-30 KT THROUGH SAT. THE
WIND WILL GENERATE ROUGH SEAS WITH STEEP WIND WAVES. COMBINED SEAS
TO AROUND TEN FEET...COUPLED WITH THE STRONG WINDS WILL RESULT IN
HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH SATURDAY. EXPECT TO
ISSUE A SMALL CRAFT ADVISORY LATER TODAY FOR FRI-SAT.
ALONG THE BEACHES...THE SURF WILL BE ELEVATED WITH SETS OF AROUND 7
FT LATE FRIDAY INTO SATURDAY ALONG BEACHES WITH GOOD EXPOSURE.
HOWEVER...THESE LARGER SETS WILL LIKELY NOT BE FREQUENT OR
WIDESPREAD ALONG THE COAST.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WARNING 3 AM FRIDAY TO 5 AM SATURDAY
ABOVE 4000 FEET FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN
BERNARDINO COUNTY MOUNTAINS.
WINTER STORM WATCH FROM 2 PM FRIDAY TO 11 AM SATURDAY
HIGH WIND WATCH FROM 11 AM FRIDAY TO 11 PM FRIDAY FOR
THE APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...SAN
DIEGO COUNTY DESERTS.
SPECIAL WEATHER STATEMENT SUMMARIZING FRIDAY/SATURDAY STORM...
SEE LAXSPSSGX.
PZ...NONE AT THIS TIME...MAY HAVE SMALL CRAFT ADVISORIES
IN EFFECT LATE FRIDAY MORNING THROUGH SATURDAY EVENING.
&&
PUBLIC/FIRE WEATHER...TARDY
AVIATION/MARINE...JDHazardous weather outlook, Apr 12, 4:32 AM PDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 432 AM PDT THU APR 12 2012 CAZ042-043-048-050-057-058-PZZ750-775-131145- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 432 AM PDT THU APR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WILL MOVE ACROSS THE AREA FRIDAY THROUGH SATURDAY MORNING. GUSTY WINDS AND MODERATE TO HEAVY PRECIPITATION IS LIKELY SMALL CRAFT ADVISORIES MAY BE IN EFFECT ALONG WITH ADVISORIES FOR URBAN AND SMALL STREAM FLOODING. FOR SUNDAY NIGHT THROUGH TUESDAY...GUSTY NORTHEAST WINDS ARE POSSIBLE THROUGH AND BELOW CANYONS AND PASSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CAZ060>062-131145- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 432 AM PDT THU APR 12 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DAMAGING WINDS AND AREAS OF BLOWING SAND WITH VISIBILITY NEAR ZERO ARE POSSIBLE FROM LATE FRIDAY MORNING THROUGH FRIDAY EVENING AHEAD OF A COLD FRONT. FOR FRIDAY NIGHT THROUGH NEXT TUESDAY...NORMALLY DRY WASHES WILL BE FLOWING DUE TO A COMBINATION OF RUNOFF HEAVY RAINS OVER THE MOUNTAINS FRIDAY NIGHT AND MELTING SNOW AS TEMPERATURES RAPIDLY WARM TO ABOVE NORMAL SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CAZ055-056-131145- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 432 AM PDT THU APR 12 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY. LIGHT RAIN WITH SNOW ABOVE 5000 FEET SHOULD BEGIN THIS EVENING. HEAVY RAIN AND SNOW IS FORECAST FOR LATE TONIGHT OVER THE SAN GABRIEL MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAVY SNOW SPREADING EAST ACROSS THE SAN BERNARDINO MOUNTAINS FRIDAY MORNING...REACHING THE SAN JACINTO MOUNTAINS BY NOON FRIDAY. PERIODS OF HEAVY SNOW MAY CONTINUE INTO FRIDAY NIGHT. FOR SUNDAY NIGHT THROUGH TUESDAY...WEAK TO MODERATE STRENGTH NORTHEAST WINDS EXPECTED THROUGH MOUNTAINS PASSES AND CANYONS AS HIGH PRESSURE BUILDS TO THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BALFOUR
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:40 AM PDT | Winter Storm Watch | SGX | Riverside, San Bernardino | 7 hr |
| Apr 12, 2:55 AM PDT | High Wind Watch | SGX | Riverside, San Bernardino, San Diego | 11 hr |
| Apr 12, 9:25 AM PDT | Winter Storm Watch | SGX | San Diego | 4 hr |
| Apr 12, 9:25 AM PDT | Winter Storm Warning | SGX | Riverside, San Bernardino, San Diego | 52 hr |
| Apr 12, 1:36 PM PDT | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 33 hr |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.